MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 421557
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Use (2284); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Complainant country: taiwan, province of china.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that during the inbound inspection, ink mark was found on the package of one dressing.The product was not used.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.Complaint: primary pack (sterile products) exhibits external contamination (e.G.Water marks, stains).Region: taiwan product/system application product (sap): 1713678 convatec foam lite 8 x 8 cm (1 x 10 pk) ster eur.Lot: 5f01829.Date of manufacture: 09jun2025.Complaint reference: record in database.Sterilization: sterigenics wo (b)(4) 19 june 2025.Batch size: 16338 secondary packs (163380 primary units).(record in database) was received from taiwan reporting; inspection ¿ ink on the package ¿ 01 dressing.For material 1713678 batch 5f01829, the lot was manufactured on 09jun2025 and sterilized under sterigenics wo (b)(4) on 19 june 2025.01 primary unit was reported as impacted from 16338 secondary units (163380 primary units).One photograph was provided by the complainant to demonstrate the reported ink on the primary pack.The image shows a dark ink spot on the sine wave seal area of the primary pack.No physical samples were returned to our company for evaluation.The absence of returned product limits the ability to perform a detailed hands-on assessment of the defect.Without higher-resolution images or physical samples, the depth of investigation is restricted, and a definitive root cause cannot be fully established.The assessment is therefore based solely on the photographic evidence available.A full batch record review was completed for lot 5f01829.All quality check (qc) inspections and final release activities were recorded as acceptable.No material-related or contamination-related issues were documented.Good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and adherence to defined procedures during the production period.No corrective and preventive actions (capas) were raised during or for production order 1817558.No process deviations or non-conformances concerning contamination were identified in relation to lot 5f01829.One additional complaint has been assigned to batch 5f01829: record in database, which reported dark spots on four dressings.This complaint has the malfunction ¿foreign matter within product, sterile products.As this complaint relates to a different malfunction and contamination mechanism, no direct correlation with the current complaint has been identified.A broader material-level review for material 1713678 (convatec foam lite 8x8cm (1x10pk) ster eur) identified no further complaints with malfunction ¿primary pack exhibits external contamination within the previous 12-month review period.The current complaint relates to 01 primary pack reported with contamination.The total batch size was 16338 secondary units (equivalent to 163380 primary units).Of these, 16135 secondary units were distributed from distribution centres, with no additional feedback of similar issues, and 203 units remain in distribution center (dc) inventory without reported defects.Given the low occurrence rate (01 reported event out of 16135 distributed secondary units -161350 primary units), the complaint frequency remains extremely low relative to the total distributed quantity.The available evidence does not suggest a systemic or batch-wide manufacturing issue.There was no evidence of correlated deviations, common defect signatures, or recurring contamination mechanisms.The complaints associated with this batch represent isolated events with no identified link to a shared root cause.No additional similar complaints have been identified across distributed units.Based on the available data set, the risk to product quality and patient safety remains minimal, and the events appear limited in scope with no indication of a systemic failure mode.As per process instruction (pi) general inspection, the required inspection level for contamination for a batch of this size is acceptable quality level (aql) 0.40, using an accept = 5 / reject = 6 sampling plan for a sample size of 500 units (applicable to batch sizes between 35001 and 150000 secondary units).The appropriate inspection regime was applied at manufacture through routine in-process and end-of-line checks, and the aql sample taken did not exceed the rejection threshold.Across the full manufactured population of 16338 secondary packs (163380 primary units): only one additional contamination-related complaint has been received.Batch record review, in-process inspections, and device history checks identified no deviations, no recurring issues, and no process-related trends.The observed defect rate (01 primary unit out of 163380 packs 0.0006 percent) remains below the notional 0.40 percent aql limit, confirming no evidence of an aql excursion.Based on work instructions (wi) risk assessment criteria, the event does not represent increased risk to patient safety, device performance, or regulatory compliance.In alignment with work instructions (wi), there is no evidence of a systemic failure mode, recurring defect signature, or risk escalation that would necessitate capa.Therefore, capa is not required, and the complaint will continue to be monitored through routine post-market product monitoring and trend review processes.If the complaint has been raised by distributor.As per standard operating procedure (sop): handling of damaged products at distribution centre/3pl locations: appendix¿ minor defects (primary package) identifies ink dots on pouch as an acceptable minor primary pack defect.As the reported defect is considered minor, the product remains acceptable and may be moved to saleable inventory.Section: states that minor primary pack defects result in the product being moved to saleable inventory.Minor defects are defined as discrepancies that do not affect safety, efficacy, usability, functionality, performance, or regulatory compliance.Therefore: no requirement to place the lot on hold.No requirement to notify quality assurance (qa) immediately.If the complaint has been raised by a customer.As only a single photograph was provided and no physical sample was returned, the contamination mechanism cannot be conclusively determined.The ink spot observed in the image cannot be definitively confirmed as originating from the sine wave seal area or from the paper side of the primary pack.Possible mechanisms include: incidental transfer of ink or pigment from pens, markers, or operator handling.Ink variation or transfer associated with paper reelstock supplied by the packaging supplier.Ink transfer during distribution centre handling or relabelling processes.Localised residue transfer from equipment surfaces.Introduction of foreign material during distribution handling or customer inspection.Visual inspection on the circle line is performed while the line is in motion by operators.Due to the small size of the ink mark, detection can be challenging at standard inspection distance during dynamic processing.However, no deviations in inspection practice or procedure were identified during batch review.Based on the available information, the batch remains within specification and acceptable quality limits.The complaint relates to a single reported unit, with no additional complaints identified for the batch or material during the review period.The issue is therefore considered isolated, with no indication of systemic manufacturing failure or recurring contamination mechanism.No capa is required.The complaint will continue to be monitored through routine complaint trending and the post market product monitoring review process standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key24065739
Report Number1000317571-2026-00002
Device Sequence Number18488627
Product Code NAC
UDI-Device Identifier00768455142224
UDI-Public00768455142224
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number421557
Device Lot Number5F01829
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown